Can Vitamin B-Complex Aggravate the Carbamazepine Induced Toxic Epidermal Necrolysis? 1571-1573
Mayuresh V. Fegade
Room No. 6, Gard Hostel, GMC Complex
Bambolim, Goa-403202 (India).
Toxic Epidermal Necrolysis (TEN), which is also known as Lyellâ€™s syndrome, is a widespread, life-threatening, mucocutaneous disease that is particularly observed secondary to drug-taking and less commonly secondary to infections and immunization. Carbamazepine is associated with benign pruritic rash in 10-15% of the patients, but the life threatening dermatological syndromes like exfoliative dermatitis, erythema multiforme, the Stevens-Johnson Syndrome (SJS) and TEN are rarely seen with the carbamazepine treatment. The 32 year old female who suffering from chronic backache, who was prescribed carbamazepine along with an intravenous combination of vitamin B-complex and calcium, developed fever, cough and mucocutaneous manifestations of TEN after 15 days of the treatment. She was treated in the hospital with systemic steroids, intravenous immunoglobulins, antibiotics, intravenous fluids and supportive care. In spite of the above treatment, the patient could not survive for more than seven days.